Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 79, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 4, 2014, 4:26 AM CDT for Lowndes County, Mississippi. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2014, 4:26 AM CDT (09:26 UTC)
- Expired
- Apr 4, 2014, 5:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 39 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 4:32 AM CDT | TSTM WND GST 47 | Columbus Afb, MS | |
| Apr 4, 4:46 AM CDT | TSTM WND DMG | 5 Se Columbus Afb, MS | TREE DOWN ALONG N WOLFE RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 2:52 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2046 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
520
WUUS54 KJAN 040926
SVRJAN
MSC087-041015-
/O.NEW.KJAN.SV.W.0079.140404T0926Z-140404T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
426 AM CDT FRI APR 4 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 515 AM CDT
* AT 426 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF COLUMBUS AFB TO MULDROW...AND
MOVING EAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CALEDONIA AND CRAWFORD AROUND 435 AM CDT.
STEENS AND COLUMBUS AROUND 445 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3329 8830 3329 8867 3350 8867 3352 8855
3355 8853 3352 8848 3358 8849 3360 8847
3362 8851 3366 8851 3370 8840 3369 8837
3375 8832 3375 8825 3368 8825
TIME...MOT...LOC 0926Z 277DEG 52KT 3369 8849 3355 8872
HAIL...<.75IN
WIND...70MPH
$$
CME2 follow-up statements
381
WWUS54 KJAN 040943
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
443 AM CDT FRI APR 4 2014
MSC087-041015-
/O.CON.KJAN.SV.W.0079.000000T0000Z-140404T1015Z/
LOWNDES MS-
443 AM CDT FRI APR 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LOWNDES COUNTY
UNTIL 515 AM CDT...
AT 443 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CALEDONIA TO WAVERLY...AND MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
STEENS AND COLUMBUS AROUND 450 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3329 8830 3329 8867 3350 8867 3352 8855
3355 8853 3352 8848 3358 8849 3360 8847
3362 8851 3366 8851 3370 8840 3369 8837
3375 8832 3375 8825 3368 8825
TIME...MOT...LOC 0943Z 277DEG 46KT 3366 8825 3353 8848
HAIL...<.75IN
WIND...60MPH
$$
CME941
WWUS54 KJAN 041001
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
501 AM CDT FRI APR 4 2014
MSC087-041015-
/O.CON.KJAN.SV.W.0079.000000T0000Z-140404T1015Z/
LOWNDES MS-
501 AM CDT FRI APR 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LOWNDES COUNTY
UNTIL 515 AM CDT...
AT 501 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF STEENS TO 5 MILES NORTHEAST OF
CRAWFORD...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF LOWNDES
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3365 8825 3329 8830 3329 8867 3345 8867
3352 8848
TIME...MOT...LOC 1001Z 313DEG 30KT 3345 8825 3335 8855
HAIL...<.75IN
WIND...60MPH
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 4:10 AM CDT, 16 minutes earlier.
Area forecast discussion, Apr 4, 4:10 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 410 AM CDT FRI APR 4 2014 ...SEVERE STORMS POTENTIAL ONGOING THIS MORNING... .SHORT TERM...TODAY THROUGH SATURDAY NIGHT...LOCAL RADARS ARE LIT UP THIS MORNING WITH A LINEAR MCS JUST OUT RUNNING AN APPROACHING COLD FRONT. AT THIS WRITING STORMS STRETCHED FROM BASTROP TO GREENWOOD AND THE MCS WILL SPREAD EAST SOUTHEAST ACROSS MUCH OF THE CWA THIS MORNING WITH THE TRAILING COLD FRONT ARRIVING IN THE DELTA BEFORE SUNRISE. THE AIRMASS AHEAD OF THE MCS WAS WARM AND MOIST AS TEMPERATURES WERE STILL RUNNING IN THE LOWER 70S AND THE BLENDED TOTAL PW PRODUCT SHOWING A PLUME OF 1.6IN PWS. ADEQUATE INSTABILITY ALONG WITH STRONG AND FAVORABLE SHEAR WILL MAINTAIN THE POTENTIAL FOR SEVERE STORM DEVELOPMENT. THE PRIMARY THREAT WILL BE DAMAGING WINDS BUT A FEW TORNADOES AND HAIL THE SIZE OF QUARTERS WILL REMAIN POSSIBLE AS WELL. THIS ACTIVITY WILL DROP INTO THE CENTRAL PORTIONS OF OUR CWA BY DAYBREAK. SOME HI-RES MODELS SUGGEST THE ACTIVITY WILL WEAKEN LATER THIS MORNING WITH A POTENTIAL INCREASE IN DEVELOP THIS AFTERNOON OVER OUR SOUTHEAST ALONG THE COLD FRONT BEFORE IT EXITS OUR CWA. WL MAINTAIN MENTION OF THIS POTENTIAL IN THE HWO FOR TODAY. THE COLD FRONT WILL BE SOUTH OF OUR CWA THIS EVENING BUT STALL NEAR THE GULF COAST AS IT BECOMES NEARLY ALIGNED WITH THE FLOW ALOFT. DRIER AIR WILL MOVE INTO OUR CWA IN THE WAKE OF THE COLD FRONT AND A 1023MB SURFACE HIGH WILL MOVE OVER THE MID MISSISSIPPI VALLEY FROM THE SOUTHERN PLAINS AND SPREAD ACROSS OUR CWA. THIS WILL HELP SEND MORNING LOWS SATURDAY BACK BELOW NORMAL IN THE 40S AT MOST SITES. COOLER THAN NORMAL TEMPERATURES WILL CONTINUE SATURDAY BUT THE DRY WEATHER WON'T LAST LONG AS ANOTHER POTENT DISTURBANCE OVER THE DESERT SOUTHWEST APPROACHES BACKING OUR WINDS ALOFT AND SENDING MOISTURE BACK INTO OUR CWA. MODELS ARE IN FAIR AGREEMENT THAT RAIN WILL WORK BACK INTO OUR SOUTHERN ZONES SATURDAY AFTERNOON AND CONTINUE INCREASING IN COVERAGE AND INTENSITY SATURDAY NIGHT. BY SUNDAY MORNING PWS WILL BE BACK TO AN INCH AND A HALF ALONG THE HIGHWAY 84 CORRIDOR AND A FEW RUMBLES OF THUNDER WILL BE HEARD AS FAR NORTH AS THE INTERSTATE 20 CORRIDOR DUE TO SOME ELEVATED INSTABILITY. /22/ .LONG TERM...SUNDAY THROUGH FRIDAY...THE MAIN CONCERN IN THE LONG TERM REMAINS THE NEXT SYSTEM THAT WILL AFFECT THE REGION SUNDAY INTO MONDAY. THE FRONT WILL BE SITUATED ALONG THE GULF COAST SUNDAY MORNING. SOUTHWEST MID LEVEL FLOW WILL BE ACROSS THE REGION AS A TROUGH DEVELOPS OUT WEST. A 1006MB SFC LOW WILL START TO DEVELOP ACROSS THE GULF OF MEXICO NEAR THE SOUTHERN TEXAS COAST. THROUGH THE DAY...MOISTURE WILL INCREASE ACROSS THE REGION AS ISENTROPIC LIFT INCREASES...BRINGING SHOWERS AND SOME THUNDERSTORMS TO THE REGION AND OVERSPREAD FROM SOUTH TO NORTH THROUGH THE DAY. THE GREATEST COVERAGE OF PRECIPITATION WILL BE IN THE SOUTH WHERE MOISTURE CONTENT WILL BE HIGHEST PER MODEL PRECIPITABLE WATER VALUES(1.7-1.8 INCHES AROUND THE HIGHWAY 84 CORRIDOR BY SUNDAY EVENING VERSUS 1.4-1.5 INCHES ACROSS THE HIGHWAY 82 CORRIDOR). MODELS HAVE REMAINED IN VERY GOOD AGREEMENT ABOUT THE DEPTH AND TRACK OF THE SFC LOW AS IT DEVELOPS IN THE GULF ON SUNDAY AND TRACKS TO THE NORTH AND EAST THROUGH THE DAY AND EVENING HOURS. THE ONLY OUTLIER AT THIS TIME IS THE NAM IN EXITING THE LOW QUICKER THAN THE OTHER MODELS ON MONDAY...BUT ALL OTHER GLOBAL MODELS HAVE BECOME MORE CONSISTENT WITH EACH OTHER AND FROM RUN TO RUN. SUNDAY EVENING THE SFC LOW WILL TRACK GENERALLY UP ACROSS THE NATCHEZ TRACE CORRIDOR. GIVEN THIS NORTHERN TRACK...THERE WILL REMAIN SOME CONCERN FOR SEVERE WEATHER GIVEN PLENTY OF WIND SHEAR AVAILABLE(30-45KTS OF 0-1KM) AND GOOD HELICITY VALUES. VERTICAL TOTALS REMAIN A LITTLE LESS ROBUST BUT THESE INCREASE THROUGH THE EVENING AND OVERNIGHT HOURS. ALL OF THIS WOULD BE IN THE SOUTH/SOUTHEAST PORTIONS OF THE CWA. THIS COULD START DURING THE AFTERNOON BUT LOOKS LIKE THE BEST INGREDIENTS WOULD BE IN THE EVENING HOURS AND LATER. A DECENT LOW LEVEL JET KICKS IN DURING THE NIGHTTIME HOURS WITH 40-50KTS AND THIS WILL ALSO HELP BRING IN MORE MOISTURE TO THE REGION. PW VALUES INCREASE TO AROUND 1.8-1.9 INCHES THROUGH THE NIGHT WHICH IS 2-3 STANDARD DEVIATIONS ABOVE NORMAL. WHILE SEVERE WEATHER IS A CONCERN...HEAVY RAIN AND FLOODING WILL BE THE BIGGEST CONCERN. THERE IS EVEN SOME QUESTION THAT SINCE THERE COULD BE QUITE A BIT OF RAINFALL...HOW WILL THIS AFFECT SEVERE POTENTIAL. BUT AS FOR RAINFALL...HIGH MOISTURE CONTENT WILL LEAD TO HEAVY DOWNPOURS. CIPS ANALOGS DEPICT A DECENT PROBABILITY FOR GREATER THAN 5 INCHES OF RAIN IN THE SOUTH ESPECIALLY. WILL CONTINUE TO DEPICT THIS IN THE HWO AND LIKELY START IN THE GRAPHICS. THE SFC LOW WILL MOVE OUT MONDAY MORNING AND RAIN DEPARTS TO THE EAST. THE SHORTWAVE TROUGH WILL EXIT THE REGION AS WELL BUT A LARGER SCALE UPPER TROUGH WILL REMAIN SET UP OVER THE REGION AS A LARGE RIDGE DEVELOPS OVER THE WEST COAST. ANOTHER DISTURBANCE WILL MOVE ACROSS THE REGION ON TUESDAY AND SQUEEZE WHATEVER MOISTURE IS LEFT FROM THE ATMOSPHERE. FOLLOWING THIS PASSAGE...MUCH COOLER AND DRIER AIR WILL MOVE INTO THE REGION AS PW VALUES DROP BELOW AN INCH...EVEN DROPPING TO AROUND 0.50 INCHES. THE REMAINDER OF THE PERIOD WILL BE FAIRLY QUIET AND WILL ALLOW THE REGION TO DRY OUT FROM RECENT RAINFALL. THE UPPER TROUGH WILL DEPART OFF TO THE EAST AND BROAD RIDGING TO SEMI-ZONAL FLOW WILL MOVE IN. BROAD SFC HIGH PRESSURE WILL BE PRESENT AT THE SFC AND ALL OF THIS WILL LEAD TO DRY...QUIET WEATHER. TEMPERATURES WILL BE ON THE COOL SIDE FOLLOWING THE COLD FRONT ON MONDAY AS THE UPPER TROUGH LINGERS. HIGHS WILL BE IN THE 60S AND LOWS IN THE 40S. TEMPERATURES WILL SLOWLY MODERATE BACK INTO THE 70S FOR HIGHS BY THE END OF THE WORK WEEK GIVEN THE PATTERN CHANGE. FOR SUNDAY...WENT COOLER FOR THE HIGHS IN THE DELTA GIVEN THE INCREASING CLOUDS AND RAIN. THINK THIS AREA WILL NOT BE ENOUGH IN THE WARM SECTOR TO OFFSET THIS BY WARM ADVECTION. FURTHER SOUTH...TEMPERATURES SHOULD STILL BE ON THE WARMER SIDE GIVEN THE INCREASING WARM ADVECTION. ALSO INCREASED POPS ON SUNDAY AND MONDAY PER INCREASING CONFIDENCE IN WIDESPREAD RAIN. /28/ && .AVIATION...WIDESPREAD MVFR CIGS WERE BEING OBSERVED AT 09Z. A BOWING LINE OF STRONG TO SEVERE TSTMS WERE NOTED AT 09Z FROM JUST EAST OF GWO TO JUST NORTHWEST OF TVR. THIS ACTIVITY WILL SPREAD EAST SOUTHEAST THIS MORNING AND AFFECT HKS-JAN-GTR AND EVENTUALLY MEI-HBG. STRONG GUSTY SOUTH WINDS CAN BE EXPECTED AHEAD OF THE TSTMS WITH A SHIFT TO THE WEST AS THE LINE MOVES THROUGH. A COLD FRONT WILL FOLLOW THIS LINE OF CONVECTION AND PUSH SOUTH OF THE AREA BY LATE AFTN. LIGHTER NORTHERLY WINDS AND VFR CONDS WILL DEVELOP IN THE WAKE OF THE FRONT AND PREVAIL THROUGH TONIGHT. RAIN AND LOWER CONDS WILL RETURN FROM THE SOUTH SATURDAY. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 77 45 67 51 / 70 12 25 76 MERIDIAN 78 47 70 48 / 71 21 23 76 VICKSBURG 74 45 66 52 / 31 8 26 74 HATTIESBURG 81 51 71 53 / 63 37 36 76 NATCHEZ 76 47 67 51 / 69 12 34 76 GREENVILLE 72 45 64 47 / 13 5 14 44 GREENWOOD 72 44 65 47 / 29 5 13 49 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/28/22
Hazardous weather outlook, Apr 3, 9:59 PM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 959 PM CDT THU APR 3 2014 ARZ074-075-LAZ007>009-MSZ018-019-025-034-050300- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON- 959 PM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...NORTH CENTRAL MISSISSIPPI...AND NORTHWEST MISSISSIPPI. .DAY ONE...THE REST OF TONIGHT AND FRIDAY TORNADOES RISK...ELEVATED TIMING...11 PM - 3 AM SEVERE THUNDERSTORMS RISK...HIGH TIMING...11 PM - 3 AM CONFIDENCE IS HIGH THAT SEVERE THUNDERSTORMS WILL OCCUR WITH 60 TO 75 MPH WINDS AND QUARTER TO GOLF BALL SIZE HAIL. A STRONG TORNADO IS ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST OF TONIGHT. LAZ015-016-023>026-MSZ026>033-035>038-040>045-047>050-053-054- 059>062-050300- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HUMPHREYS-HOLMES-ATTALA-WINSTON-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE- COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- 959 PM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...THE REST OF TONIGHT AND FRIDAY TORNADOES RISK...LIMITED TIMING...2 AM - 7 AM SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...2 AM - 7 AM CONFIDENCE IS HIGH WITH SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...60 MPH WINDS AND A FEW TORNADOES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY CONFIDENCE IS ALSO HIGH THAT HEAVY RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING CONCERNS SUNDAY INTO SUNDAY NIGHT. PLEASE STAY TUNED FOR UPDATES AS WE HEAD INTO THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST OF TONIGHT. MSZ039-046-051-052-055>058-063>066-072>074-050300- NOXUBEE-KEMPER-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 959 PM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...THE REST OF TONIGHT AND FRIDAY TORNADOES RISK...LIMITED TIMING...6 AM - 11 AM SEVERE THUNDERSTORMS RISK...LIMITED TIMING...6 AM - 11 AM SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 60 MPH WINDS AND QUARTER SIZE HAIL WILL BE POSSIBLE. A TORNADO IS ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY CONFIDENCE IS HIGH THAT HEAVY RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING CONCERNS SUNDAY INTO SUNDAY NIGHT. PLEASE STAY TUNED FOR UPDATES AS WE HEAD INTO THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF TONIGHT THROUGH FRIDAY. 26 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Apr 4, 2:44 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
244 AM CDT FRI APR 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND DMG ALLIGATOR 34.09N 90.72W
04/04/2014 BOLIVAR MS EMERGENCY MNGR
A TRACTOR TRAILER WAS BLOWN OVER ON THE ROAD
&&
DLSpecial weather statement, Apr 4, 3:20 AM CDT, 1 hour 6 minutes before
ARZ075-MSZ019-034-035-040-040850-
CHICOT AR-WASHINGTON MS-SUNFLOWER MS-ISSAQUENA MS-HUMPHREYS MS-
320 AM CDT FRI APR 4 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
320 AM CDT FRI APR 4 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 5 MILES NORTH OF GLEN ALLAN AT 320 AM CDT...MOVING
NORTHEAST AT 55 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHWESTERN HUMPHREYS...EXTREME NORTH CENTRAL ISSAQUENA...
SOUTHWESTERN SUNFLOWER...SOUTHERN WASHINGTON AND EXTREME EAST CENTRAL
CHICOT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3346 9057 3329 9045 3326 9045 3309 9081
3310 9091 3305 9091 3298 9105 3314 9116
TIME...MOT...LOC 0820Z 239DEG 46KT 3311 9101
JALocal storm report, Apr 4, 3:38 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
338 AM CDT FRI APR 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM TSTM WND DMG GRENADA 33.78N 89.81W
04/04/2014 GRENADA MS LAW ENFORCEMENT
TREES AND POWER LINES DOWNED IN THE CITY OF GRENADA
&&
DLSpecial weather statement, Apr 4, 3:49 AM CDT, 37 minutes before
LAZ009-016-MSZ035-036-040>043-047-040920- WARREN MS-SHARKEY MS-MADISON MS-ISSAQUENA MS-HUMPHREYS MS-HOLMES MS- YAZOO MS-EAST CARROLL LA-MADISON LA- 349 AM CDT FRI APR 4 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 349 AM CDT FRI APR 4 2014 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM TOLARVILLE TO 6 MILES WEST OF ALSATIA AT 350 AM CDT...MOVING SOUTH AT 30 MPH. PEOPLE IN YAZOO...SOUTHWESTERN HOLMES...SOUTH CENTRAL HUMPHREYS... SOUTHERN ISSAQUENA...CENTRAL MADISON...SOUTHERN SHARKEY AND NORTHERN WARREN COUNTIES...AND EASTERN MADISON AND SOUTHERN EAST CARROLL PARISHES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3275 9002 3224 9127 3265 9140 3316 9015 TIME...MOT...LOC 0850Z 345DEG 27KT 3303 9022 3260 9128 JA
Local storm report, Apr 4, 3:51 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
351 AM CDT FRI APR 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM TSTM WND DMG SCHLATER 33.64N 90.35W
04/04/2014 LEFLORE MS EMERGENCY MNGR
A TIN ROOF WAS BLOWN OFF A BUILDING ON COUNTY ROAD 516.
&&
19Special weather statement, Apr 4, 4:06 AM CDT, 20 minutes before
LAZ007>009-015-016-040935- RICHLAND LA-MOREHOUSE LA-EAST CARROLL LA-MADISON LA-WEST CARROLL LA- 406 AM CDT FRI APR 4 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 406 AM CDT FRI APR 4 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER RAYVILLE AT 406 AM CDT...MOVING NORTHEAST AT 40 MPH. PEOPLE IN SOUTHERN WEST CARROLL...NORTHWESTERN MADISON...SOUTHWESTERN EAST CARROLL...EXTREME SOUTH CENTRAL MOREHOUSE AND NORTHERN RICHLAND PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3272 9138 3251 9128 3235 9182 3251 9190 TIME...MOT...LOC 0906Z 247DEG 34KT 3246 9176 JA
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 1:35 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 55 min |
| Apr 4, 2:01 AM CDT | Severe Thunderstorm Warning | JAN | Washington | 44 min |
| Apr 4, 2:05 AM CDT | Tornado Warning | JAN | Bolivar, Sunflower | 55 min |
| Apr 4, 2:17 AM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 43 min |
| Apr 4, 2:29 AM CDT | Tornado Warning | JAN | Bolivar, Sunflower | 61 min |
| Apr 4, 2:35 AM CDT | Severe Thunderstorm Warning | JAN | Leflore | 55 min |
| Apr 4, 2:54 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 51 min |
| Apr 4, 3:02 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 43 min |
| Apr 4, 3:03 AM CDT | Tornado Warning | JAN | Carroll, Leflore | 27 min |
| Apr 4, 3:20 AM CDT | Special Weather Statement | JAN | Washington | 30 min |
| Apr 4, 3:28 AM CDT | Severe Thunderstorm Warning | JAN | Webster | 47 min |
| Apr 4, 3:37 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Montgomery | 68 min |
| Apr 4, 3:49 AM CDT | Special Weather Statement | JAN | Issaquena, Yazoo | 31 min |
| Apr 4, 3:50 AM CDT | Severe Thunderstorm Warning | JAN | Clay | 55 min |
| Apr 4, 4:02 AM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 58 min |
| Apr 4, 5:11 AM CDT | Special Weather Statement | JAN | Neshoba, Noxubee, Winston | 39 min |
| Apr 4, 5:33 AM CDT | Special Weather Statement | JAN | Claiborne, Hinds | 32 min |
| Apr 4, 5:44 AM CDT | Special Weather Statement | JAN | Warren | 31 min |
| Apr 4, 6:38 AM CDT | Special Weather Statement | JAN | Adams | 32 min |
| Apr 4, 9:48 AM CDT | Special Weather Statement | JAN | Covington, Jones | 27 min |
| Apr 4, 10:19 AM CDT | Flash Flood Warning | JAN | Jones | 116 min |
| Apr 4, 10:22 AM CDT | Special Weather Statement | JAN | Forrest, Lamar, Marion | 48 min |
| Apr 4, 10:48 AM CDT | River Flood Warning | JAN | Lawrence | 22 days |
| Apr 4, 10:53 AM CDT | Special Weather Statement | JAN | Forrest, Lamar | 47 min |
| Apr 4, 11:03 AM CDT | River Flood Warning | JAN | Attala, Holmes | 17 days |
| Apr 4, 11:03 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 22 days |
| Apr 4, 11:03 AM CDT | River Flood Warning | JAN | Hinds, Warren | 26 days |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.